Alert archive / Arizona / Flash Flood Warnings in 2016
Flash Flood Warning 54, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Sep 1, 2016, 12:28 PM MST for Yavapai County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2016, 12:28 PM MST (19:28 UTC)
- Expired
- Sep 1, 2016, 2:30 PM MST
- In force
- 2 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 108 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 7.5 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 178 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1397 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
148
WGUS55 KFGZ 011928
FFWFGZ
AZC025-012130-
/O.NEW.KFGZ.FF.W.0054.160901T1928Z-160901T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1228 PM MST THU SEP 1 2016
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* FLASH FLOOD WARNING FOR...
YAVAPAI COUNTY IN WEST CENTRAL ARIZONA...
* UNTIL 230 PM MST
* AT 1226 PM MST...GAUGE REPORTS INDICATED A 2 FOOT RISE DUE TO
THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. FLASH
FLOODING IS EXPECTED TO BEGIN SHORTLY ON GRANITE CREEK IN
PRESCOTT.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PRESCOTT...PRESCOTT VALLEY...PRESCOTT GATEWAY MALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 3454 11237 3454 11246 3464 11244 3464 11240
3459 11233 3457 11225
$$
412 follow-up statements
640
WGUS75 KFGZ 012014
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
114 PM MST THU SEP 1 2016
AZC025-012130-
/O.CON.KFGZ.FF.W.0054.000000T0000Z-160901T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YAVAPAI AZ-
114 PM MST THU SEP 1 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 PM MST FOR
YAVAPAI COUNTY...
AT 112 PM MST...GAUGE REPORTS INDICATED A THREE FOOT RISE ON GRANITE
CREEK IN PRESCOTT. RADAR INDICATES LIGHT RAINFALL WILL CONTINUE IN
THE PRESCOTT AREA THROUGH 145 PM. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PRESCOTT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 3454 11237 3454 11246 3464 11244 3464 11240
3459 11233 3457 11225
$$
41403
WGUS75 KFGZ 012124
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
224 PM MST THU SEP 1 2016
AZC025-012133-
/O.EXP.KFGZ.FF.W.0054.000000T0000Z-160901T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YAVAPAI AZ-
224 PM MST THU SEP 1 2016
...THE FLASH FLOOD WARNING FOR YAVAPAI COUNTY WILL EXPIRE AT 230 PM
MST...
FLOODING IS NO LONGER EXPECTED TO POSE A THREAT ON GRANITE CREEK IN PRESCOTT.
PLEASE CONTINUE TO HEED ANY REMAINING ROAD CLOSURES.
LAT...LON 3454 11237 3454 11246 3464 11244 3464 11240
3459 11233 3457 11225
$$
41What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 8:56 AM MST, 3 hours 32 minutes earlier.
Area forecast discussion, Sep 1, 8:56 AM MST, 3 hours 32 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 856 AM MST THU SEP 1 2016 .SYNOPSIS...Monsoon moisture will increase across Arizona today and Friday bringing scattered showers and thunderstorms across the Northland. A drying trend will start Saturday as a Pacific trough brings southwesterly flow into northern Arizona. && .UPDATE... The short term forecast is in good shape with no updates planned. && .PREV DISCUSSION /334 AM MST/... Moisture is expected to increase today and Friday across all of northern Arizona. An increase in overall thunderstorm coverage with the potential for stronger storms is anticipated each day. Enough dynamics are in place that storms lingering well into the evening and overnight hours are possible. A Pacific trough looks to move inland and across the Mountain West this coming weekend, with a resulting dry southwesterly flow aloft. Precipitation chances are forecast to drop significantly, and this should continue into the early stages of next week. In addition, breezy southwest winds will develop most afternoons during the 3 to 7 day forecast, with the gustier days likely to be Sunday and Monday. Daytime temperatures will be near to slightly below normal through the period. && .AVIATION...For the 18Z package...Expect scattered to numerous showers and thunderstorms across northern Arizona today. Scattered MVFR/IFR conditions are forecast near thunderstorms. Storm activity will continue through the overnight hours with isolated to scattered coverage. Aviation discussion not updated for TAF amendments. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...DL/KD AVIATION...Bohlin For Northern Arizona weather information visit weather.gov/flagstaff
Hazardous weather outlook, Sep 1, 4:08 AM MST, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 408 AM MST THU SEP 1 2016 AZZ004>018-037>040-020500- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 408 AM MST THU SEP 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TONIGHT INCREASING MOISTURE WILL LEAD TO BETTER CHANCES FOR THUNDERSTORMS ACROSS THE AREA TODAY. THE PRIMARY HAZARDS WILL BE CLOUD-TO-GROUND LIGHTNING AND LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY GOOD CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE ON FRIDAY. CLOUD-TO-GROUND LIGHTNING AND LOCALIZED FLASH FLOODING WILL AGAIN BE THE PRIMARY THREATS. A DRYING TREND IS FORECAST FOR THE WEEKEND THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THE NWS FLAGSTAFF OFFICE AT 1-888-745-1637. KD
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 12:44 PM MST | Areal Flood Advisory | FGZ | Yavapai | 2 hr |
| Sep 1, 1:44 PM MST | Areal Flood Advisory | FGZ | Yavapai | 3 hr |
| Sep 1, 2:52 PM MST | Areal Flood Advisory | FGZ | Navajo | 113 min |
| Sep 1, 4:10 PM MST | Areal Flood Advisory | FGZ | Yavapai | 2 hr |
Nearby
Flash Flood Warnings in Arizona, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.